Alert archive / Wyoming / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 18, 2011, 2:26 AM MDT for 4 counties in Wyoming. It took effect at Aug 18, 2011, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2011, 2:26 AM MDT (08:26 UTC)
- In effect from
- Aug 18, 2011, 1:00 PM MDT
- Expired
- Aug 18, 2011, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 56 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4526 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS85 KRIW 180826 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 226 AM MDT THU AUG 18 2011 ...RED FLAG CONDITIONS ARE EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING... .WARM...DRY...AND WINDY CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE RED FLAG CONDITIONS OVER THE ABSAROKA MOUNTAINS AND THE EAST SLOPES OF THE WIND RIVER RANGE AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON AND EVENING. WYZ286-181630- /O.NEW.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 226 AM MDT THU AUG 18 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WINDS...15 TO 25 MPH WITH GUSTS TO 35 MPH * RELATIVE HUMIDITY...8 TO 14 PERCENT * IMPACTS...WINDY AND DRY CONDITIONS WILL IMPACT THE NORTON POINT FIRE AND POTENTIALLY OTHER RECENT LIGHTNING STRIKE AREAS. THE COMBINATION OF THE ABOVE FACTORS AND CRITICAL FUELS WILL PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ288-181630- /O.NEW.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 226 AM MDT THU AUG 18 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288. * WINDS...15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH * RELATIVE HUMIDITY...7 TO 13 PERCENT * IMPACTS...WINDY AND DRY CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS COMBINATION OF FACTORS WILL INCREASE THE POSSIBILITY OF RAPID GROWTH OF ANY SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT LIGHTNING STRIKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ280-181630- /O.NEW.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/ NATRONA COUNTY/CASPER BLM- 226 AM MDT THU AUG 18 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS... 10 TO 20 MPH WITH GUSTS OVER 25 MPH. * RELATIVE HUMIDITY...8 TO 14 PERCENT. * IMPACTS...BREEZY AND DRY CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS COMBINATION OF FACTORS WILL INCREASE THE POSSIBILITY OF RAPID GROWTH OF ANY SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT LIGHTNING STRIKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && BERC $$ HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
803 WWUS85 KRIW 181529 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 929 AM MDT THU AUG 18 2011 ...RED FLAG CONDITIONS ARE EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING... .WARM...DRY...AND WINDY CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE RED FLAG CONDITIONS OVER THE ABSAROKA MOUNTAINS AND THE EAST SLOPES OF THE WIND RIVER RANGE AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON AND EVENING. IN ADDITION...A COLD FRONT WILL MOVE SOUTH THROUGH EASTERN WYOMING THIS EVENING...BRINGING A WIND SHIFT ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY. WYZ286-190300- /O.CON.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 929 AM MDT THU AUG 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...WINDY AND DRY CONDITIONS WILL IMPACT THE NORTON POINT FIRE AND POTENTIALLY OTHER RECENT LIGHTNING STRIKE AREAS. THE COMBINATION OF THE ABOVE FACTORS AND CRITICAL FUELS WILL PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ288-190300- /O.CON.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 929 AM MDT THU AUG 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...WINDY AND DRY CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS COMBINATION OF FACTORS WILL INCREASE THE POSSIBILITY OF RAPID GROWTH OF ANY SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT LIGHTNING STRIKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ280-190300- /O.CON.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/ NATRONA COUNTY/CASPER BLM- 929 AM MDT THU AUG 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...BREEZY AND DRY CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS COMBINATION OF FACTORS WILL INCREASE THE POSSIBILITY OF RAPID GROWTH OF ANY SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT LIGHTNING STRIKES. A MOVING COLD FRONT WILL ALSO BRING A SHIFT IN WINDS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && BERC/BRANHAM $$ HTTP://WEATHER.GOV/RIVERTON
061 WWUS85 KRIW 182100 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 300 PM MDT THU AUG 18 2011 ...RED FLAG CONDITIONS ARE EXPECTED OVER PORTIONS OF WESTERN AND CENTRAL WYOMING THROUGH THIS EVENING... .WARM...DRY...AND WINDY CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE RED FLAG CONDITIONS OVER THE ABSAROKA MOUNTAINS AND THE EAST SLOPES OF THE WIND RIVER RANGE AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY INTO THIS EVENING. IN ADDITION...A COLD FRONT WILL MOVE SOUTH THROUGH EASTERN WYOMING THIS EVENING...BRINGING A WIND SHIFT ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY. WYZ286-190300- /O.CON.KRIW.FW.W.0003.000000T0000Z-110819T0300Z/ ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- 300 PM MDT THU AUG 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 286. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...WINDY AND DRY CONDITIONS WILL IMPACT THE NORTON POINT FIRE AND POTENTIALLY OTHER RECENT LIGHTNING STRIKE AREAS. THE COMBINATION OF THE ABOVE FACTORS AND CRITICAL FUELS WILL PRODUCE RED FLAG CONDITIONS INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ288-190300- /O.CON.KRIW.FW.W.0003.000000T0000Z-110819T0300Z/ EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 300 PM MDT THU AUG 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 288. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...WINDY AND DRY CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS COMBINATION OF FACTORS WILL INCREASE THE POSSIBILITY OF RAPID GROWTH OF ANY SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT LIGHTNING STRIKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ280-190300- /O.CON.KRIW.FW.W.0003.000000T0000Z-110819T0300Z/ NATRONA COUNTY/CASPER BLM- 300 PM MDT THU AUG 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...BREEZY AND DRY CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS COMBINATION OF FACTORS WILL INCREASE THE POSSIBILITY OF RAPID GROWTH OF ANY SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT LIGHTNING STRIKES. A MOVING COLD FRONT WILL ALSO BRING A SHIFT IN WINDS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && TEAM RIVERTON $$ HTTP://WEATHER.GOV/RIVERTON
645 WWUS85 KRIW 190310 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 910 PM MDT THU AUG 18 2011 ...RED FLAG WARNING HAS EXPIRED... .COOLER AIR AND HIGHER HUMIDITY USHERED IN BY A COOL FRONT HAS LESSENED THE FIRE DANGER ACROSS THE AREA. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. WYZ280-286-288-190415- /O.EXP.KRIW.FW.W.0003.000000T0000Z-110819T0300Z/ NATRONA COUNTY/CASPER BLM-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF- EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF- 910 PM MDT THU AUG 18 2011 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286... THE RED FLAG WARNING IS NO LONGER IN EFFECT. COOLER AIR AND HIGHER HUMIDITY USHERED IN BY A COOL FRONT HAS LESSENED THE FIRE DANGER ACROSS THE AREA. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ LIPSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:25 PM MDT, 12 hours 1 minute earlier.
Area forecast discussion, Aug 17, 2:25 PM MDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 225 PM MDT WED AUG 17 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY FIRE WEATHER IS THE MAIN CONCERN INTO THE EARLY EVENING ALONG FIRE ZONES 286 AND 288 WHERE RED FLAG WARNINGS CONTINUE. WINDS ARE GUSTING BETWEEN 25 AND 35 MPH WITH RH'S BETWEEEN 11 AND 15 PERCENT SO FAR. THE WORSE CONDITIONS SHOULD OCCUR IN THE NEXT COUPLE HOURS BEFORE GRADUAL IMPROVEMENT IN THE EVENING. FEW BUILDUPS ALSO NOTED ALONG THE LEE OF THE ABSAROKAS AND ADJACENT FOOTHILLS WHERE LIMITED CAPE EXISTS. ADDED IN A SLIGHT CHANCE OF LIGHT RAIN SHOWERS FOR THIS AREA THROUGH 6 PM. OTHERWISE...DRY AND COOL AGAIN TONIGHT IN MOST AREAS BUT PROBABLY JUST A COUPLE DEGREES WARMER THAN LAST NIGHT IN MOST AREAS. THURSDAY WILL BE ANOTHER DRY DAY FOR MOST OF THE AREA WITH ANOTHER DAY OF FIRE WEATHER CONCERNS... ESPECIALLY 286 AND 288 AGAIN. A WEAK DISTURBANCE MAY BRUSH THE NORTHWESTERN ZONES WHICH JUST A SLIGHT CHANCE OF A PASSING STORM. ALSO...THE NEXT SURGE OF MONSOONAL MOISTURE WILL EDGE NORTHWARD THROUGH UTAH AND COLORADO THURSDAY WITH THE POTENTIAL FOR A FEW GUSTY EVENING STORMS IN SOUTHERN SWEETWATER COUNTY. A LITTLE BETTER PUSH...BUT STILL LIMITED...IS EXPECTED ON FRIDAY WITH ISOLATED STORMS SPREADING INTO MOST OF THE SOUTHERN HALF OF THE FORECAST AREA. WEAK FRONTAL BOUNDARY IN THE CENTRAL ZONES COULD FOCUS A FEW STORMS BUT CAPE LOOKS VERY LIMITED ATTM. A DRY FRONT WILL ALSO EDGE INTO THE NORTHERN ZONES ON THURSDAY BUT WITH LITTLE ASSOCIATED WEATHER. LITTLE CHANGE SATURDAY AS THE EASTERN PACIFIC TROUGH EDGED NEAR THE COAST AND MOISTURE CONTINUES TO MOVE NORTHWARD AROUND THE MONSOONAL HIGH CENTERERED OVER NORTH TEXAS. TEMPERATURES WILL LIKELY COOL ON FRIDAY BEHIND THE FRONTAL BOUNDARY OVER THE CENTRAL AND NORTHERN ZONES AND MAYBE EVEN A FEW DEGREES TOMORROW IN THE FAR NORTHERN ZONES. TEMPERATURES WILL BEGIN TO EDGE UP AGAIN ON SATURDAY BUT NOT TO TODAY'S OR THURSDAY'S LEVELS YET. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY A FEW REMAINING SHOWERS POSSIBLE DUE TO LINGERING MONSOONAL MOISTURE SATURDAY EVENING...MAINLY ACROSS SOUTHERN AND EASTERN WYOMING. SHOWERS FROM THIS SYSTEM WILL TAPER OFF SATURDAY NIGHT...WITH GENERALLY DRY CONDITIONS EXPECTED BY EARLY SUNDAY MORNING UNDER INCREASING HIGH PRESSURE. THIS HIGH PRESSURE SYSTEM WILL THEN LINGER THROUGH WEDNESDAY AS IT BECOMES A REX BLOCK. THIS SCENARIO WILL NOT ALLOW MUCH MOISTURE INTO THE STATE. EXPECT WARMING CONDITIONS AND WITH LOW HUMIDITY AND RELATIVELY LIGHT WINDS FOR THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION... WIDESPREAD VFR CONDITIONS EXPECTED UNDER HIGH PRESSURE. WIND MAY INCREASE OVER THE WIND CORRIDOR BETWEEN KRKS AND KCPR...AS WELL AS WESTERN WYOMING DURING THE AFTERNOON...ESPECIALLY AFTER 21Z. && .FIRE WEATHER... RED FLAG WARNINGS CONTINUE FOR 286 AND 288 THROUGH 8 PM DUE TO VERY LOW RH'S...WIND GUSTS OVER 25 MPH AND RECENT LIGHTNING STRIKES ACROSS THE AREA. VERY DRY AIR WILL REMAIN ACROSS AREAS EAST OF THE DIVIDE THROUGH AT LEAST THURSDAY WITH POCKETS OF BREEZY AREAS...ESPECIALLY ALONG THE LEE OF THE MOUNTAIN RANGES. THESE CONDITIONS WILL BE MONITORIED AGAIN THURSDAY FOR THE POTENTIAL FOR MORE CRITICAL FIRE WEATHER CONDITIONS IN THE AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING WYZ286-288. && SHORT TERM...SKRBAC LONG TERM...BRANHAM AVIATION...BRANHAM FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 17, 8:39 AM MDT, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 839 AM MDT WED AUG 17 2011 WYZ001>020-022>030-181200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 839 AM MDT WED AUG 17 2011 ...RED FLAG WARNING FOR THE ABSAROKA MOUNTAINS AND THE EAST SLOPE OF THE WIND RIVER MOUNTAINS FROM 1 PM TO 8 PM MDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT WARM AND VERY DRY CONDITIONS...ALONG WITH LOCALLY BREEZY WINDS THIS AFTERNOON...WILL INCREASE THE FIRE GROWTH POTENTIAL...ESPECIALLY WHERE FUELS HAVE DRIED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ENHANCED FIRE WEATHER BEHAVIOR WILL CONTINUE THROUGH THURSDAY AS WARM AND DRY CONDITIONS PERSIST. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN WYOMING FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.